MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 5 FR X 20 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 5 FR X 20 CM; CATHETER PERCUTANEOUS
Catalog Number ES-04301
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "(b)(6) 2026, during the ultrasound-guided pericardiocentesis and catheterization procedure performed by the ultrasonologist, the needle hub was found cracked during use on the patient." the user changed to a new set to resolve the issue.There is no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "on (b)(6) 2026, during the ultrasound-guided pericardiocentesis and catheterization procedure performed by the ult rasonologist, the needle hub was found cracked during use on the patient." the user changed to a new set to resolve the issue.There is no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one 18-gauge introducer needle for analysis.No signs of use were observed on the needle.Visual examination identified one crack on the needle hub.No defects or anomalies were observed on the needle cannula.Microscopic examination confirmed the presence of the cracks on the hub.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "some disinfectants used at catheter insertion site contain solvents which can weaken the catheter material.Alcohol , acetone, and polyethylene glycol can weaken the structure of polyurethane materials.These agents may also weaken the adhesive bond between catheter stabilization device and skin.Do not use acetone on catheter surface.Do not use alcohol to soak catheter surface or allow alcohol to dwell in a catheter lumen to restore catheter patency or as an infection prevention measure.Do not use polyethylene glycol containing ointments at insertion site.Take care when infusing drugs with a high concentration of alcohol.Allow insertion site to dry completely prior to skin puncture and before applying dressing.Do not allow kit components to come into contact with alcohol." the customer report of a cracked hub was confirmed through investigation of the returned sample.Visual inspection revealed one crack on the needle hub.The failure mode identified is consistent with the failure mode investigated per a previously opened capa.Based on the capa investigation, the root cause of this complaint is design related.Teleflex has identified that this needle hub material is susceptible to cracking when placed under stress (i.E.Pressed onto a tapered luer fitting, sideloaded as the clinician attempts to locate a vessel, etc.) in the presence of liquid alcohol-based disinfectants.The capa was implemented using a new alcohol-resistant material to manufacture the needle hub.The needle hub from this complaint was confirmed to be made from the old needle hub material.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CVC SET: 5 FR X 20 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key24443842
Report Number3006425876-2026-00220
Device Sequence Number10443584
Product Code DQY
UDI-Device Identifier10801902184907
UDI-Public(01)10801902184907(11)241212(17)291130(10)71F24M0219(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberES-04301
Device Lot Number71F24M0219
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2026
Supplement Date Received by Manufacturer03/06/2026
Initial Report FDA Received Date02/25/2026
Supplement Report FDA Received Date03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown